MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80236
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(b)(4).
 
Event or Problem Description
It was reported that during the procedure through right common femoral artery, the device allegedly detached while removing the catheter.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned for evaluation.The physical investigation showed the helix was broken at 46 cm distal and the tube was kinked at the same position.Therefore, the investigation is confirmed for the reported detachment issue.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the fda rn number and manufacturing location for the straub product was selected as (b)(4) and unknown due to system limitations.The correct fda rn number and manufacturing location are (b)(4) and straub medical us.D4 (expiry date: 07/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the fda rn number for the initial mdr was inadvertently submitted as 2020394.The correct fda rn number was 3008439199.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the catheter was returned for evaluation.Thus, a physical investigation was performed for the rotarex catheter.During physical investigation the helix was broken at 46 cm distance from the tip of the catheter.The tube had a kink at the same position at 46cm from the tip of the catheter.It was not possible to specify the root cause further using the information provided by the user.Therefore, it can be confirmed that the helix was broken.A clear root cause could not be established.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: d2b (mcw; dqx).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during thrombectomy and atherectomy procedure through right common femoral artery, the device allegedly detached while removing the catheter.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs AZ SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key11892007
Report Number2020394-2021-01117
Device Sequence Number17071219
Product Code MCW
UDI-Device Identifier07640142810575
UDI-Public(01)07640142810575(17)240714(10)200704
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Catalogue Number80236
Device Lot Number200704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer09/08/2021
01/29/2025
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date09/17/2021
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient Weight86 KG